Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Peripheral Neuropathy And The Kidneys

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves
Ask the Experts

peripheral neuropathy

Hello Doctors,when does peripheral neuropathy start normally in the course of hiv infection. Is it from the very beginning meaning acute infection on, or only later in the course of infection?!!Is it right that it can be caused by both, hiv itself...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Peripheral neuropathy can be caused by HIV infection sometimes in early infection but more often in late infection. Certain HIV drugs (in particular Read more »

Is this peripheral neuropathy?

I've been HIV+ for 15+ years and have been on a combination of Atazanavir, Combivir and Ritonavir for about 1 year now. This combo is working prety well - viral load goes from <50 to ~300, T4 from ~470 -550. All other blood tests (liver function,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Sensations as you describe in your feet could be due to peripheral neuropathy. A good neurologic and vascular examination and history (including review of other use of other possibly contributing drugs Read more »

Starting Med at 350? 250? 200?

What is the difference in starting meds at 350cd, 250cd, 200cd?I know of people who had 17cd when they first started treatment and they are fine now (Their cd4 count is good and they look physically healthy).Why the rush to start at 350 now?...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Probably the most compelling piece of information is that the risk of developing complications of medications (lipoatrophy, peripheral neuropathy and/or kidney disease) appears to double when one compares patients who start with CD4s of 200... Read more »

fatigue disability

Dear Dr.I have been positive 22 years. I have been on several drug regimens during that time. I went off meds 7 years ago due to side effects (pancreatitis, weekly kidney stones, peripheral neuropathy) along with wasting all at the same time. I...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...complications related to your chronic viral infection and potent antiretroviral therapy, including pancreatitis, kidney stones, peripheral neuropathy, wasting, fatigue, post-herpetic neuralgia, depression and anxiety. You are medically disabled!... Read more »
Articles
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

... Table of Contents Introduction A Snapshot of the Nervous System Clinical Features of Peripheral Neuropathy Development of DSPN Diagnosing DSPN Risk Factors for DSPN Neuropathy Management DSPN Therapies Conclusion Read more »
Canadian AIDS Treatment Information Exchange

Peripheral Neuropathy

... Peripheral Neuropathy (peripheral = furthest away; neuro = nerve; pathy = damage) Peripheral neuropathy (PN) -- nerve damage that causes numbness, Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support Read more »
Test Positive Aware Network

Zerit

...Manufacturer contact: Bristol-Myers Squibb, www.bmsvirology.com , 1 (800) 272-4878 Potential side effects and toxicity: Peripheral neuropathy (tingling, burning, numbness or pain in the hands or feet) may go away once Zerit is... Read more »
Connect With Others

Puzzled

Posted by Anonymous, 2 Replies
Would PN at 11 weeks after infection be fairly inconsistant? What I am experiencing started a few days ago and began with tingling feet and arms (not hands). All limbs had pins and needles later that night, at the same time. Since then I have had... Read more »

When to Start Meds

Posted by Survivor, 1 Reply
...between 1996 and 2005. Researchers analyzed the records for three types of treatment-related complications: kidney failure; peripheral neuropathy, a type of nerve damage; and lipoatrophy, a wasting condition. HIV-positive people often are told to... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of... Read more »

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
...dear jackie blue, my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months. should i need to keep testing until one year.... as im very stressed out.i recently Read more »